If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Had a little hospital stay!!

Collapse

About the Author

Collapse

heather Find out more about heather
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • heather
    replied
    Well, the pacer I had before had an a-fib detection and shocking device specifically for a-fib, which was never turned on because the drs. at Mayo thought I might get shocked too much due to some of the other arrythmias I tend to have. The new device I have doesn't have the a-fib shock. I can't remember why my EP decided I didn't need it, but he gave an explanation as to those devices can cause more harm than good.

    The Sotolol has done pretty good for me for 3 yrs. I believe we may need to increase the dose in the near future. I tried Amiodorone the 1st time I was in a-fib and could not tolerate the med. I can't remember the symptoms I had from it......but, I don't know that I could take it now or not. The Toprol XL was added to keep my heart rate down and "calm". We'll see!!

    Leave a comment:


  • progers
    replied
    Hi again Heather,

    Did you say that your pacer is set to pace you down out of a-fib? Does that mean that if you go into a-fib your deviec is capable of getting you out of it?

    Also, how come you are still on Sotalol if it didn't keep you in a-fib? Do your doctors feel that by adding Toprol this will help?

    Take care,

    Paul

    Leave a comment:


  • heather
    replied
    I'm not exactly sure what it is........I tried looking up a medical definition, but can't seem to find one right now. Maybe someone on here will have an explanation.

    I have been on Sotolol since visiting the Mayo Clinic in Nov. of '02 when I had my AICD implanted. The Toprol XL was just added.

    Leave a comment:


  • progers
    replied
    Heather,

    Glad to hear you are still in SR and had a good vacation. Were you on Sotalol before you had this second bout of a-fib? I was on it when I had mine, so my docs put me on Amiodarone. I feel like I don't have a choice because other meds for a-fib aren't approved here in Australia.

    By the way, when I had my a-fib this last time I had also just got out of bed. I wonder if this is a coincidence?? What is a vaso vagal reaction?

    Take care,

    Paul

    Leave a comment:


  • heather
    replied
    Ad

    Originally posted by Ad
    Did you have other instances of AF caused by some sort of stimulus?
    I actually had just gotten out of bed and was just taking my meds. My EP thinks I had a vaso-vagal (sp?) reaction to the extra cold ice water and my horse pills that I was swallowing. So, man, have I been careful taking my meds now. I take them w/ just plain tap water and wait a few seconds in between!!

    Leave a comment:


  • heather
    replied
    I am back from vacation. Had a good time. Glad to be home to rest a little though. I want to thank everyone for their replies and well wishes. It meant a lot to me. This was my 2nd bout w/ A-fib. The first one was almost 3 yrs. ago and I was in it for 2 1/2 mos. before anyone did anything about it. They thought that because I was young and in fairly good shape that I would convert on my own. It didn't happen. I felt awful, lost about 30 lbs. (which was one good thing, although I've gained it all back) and had a TIA (mini-stroke). I can't tolerate A-fib at all. So, this time I was so worried that they were going to try and let me convert on my own, but luckily they had me converted and back in to NSR with in 36 hrs. and my EP who did the cardiversion acted like it wasn't a big deal! Although, I thought it was.... ! I left the hospital with new pacer settings of 55 for my low and 200 for my high, because I guess it was set for 260 before and when I was in a-fib that's when I'd feel the worst when my heart rate got sooo high. So, he set that lower, so it would start pacing me down sooner. Also, I'm still on my Sotolol 120mg twice a day and he added Toprol XL 25mg once a day. I am adjusting to the Toprol. My heart rate has stayed pretty low since I've been on it, which I guess was the point! Hopefully, I will be a-fib free for a long while again!! Thanks again for your posts!!

    Heather - 32, non-obstructive HCM

    Leave a comment:


  • Pam Alexson
    replied
    Heather,

    Have a great vacation!! I am glad everything worked out well.

    Pam

    Leave a comment:


  • progers
    replied
    Joanna,

    What's happening with your a-fib? When will they cardiovert you? I can't believe they haven't done a TEE to avoid having to wait two months to take care of this. I was suffering for 4 days with my last bout and that was 4 days too long.

    I hope you are ok and this gets sorted out soon.

    Keep us posted.

    Paul

    Leave a comment:


  • JoAnna
    replied
    Heather, you're probably on vacation now, hope youre having fun. you are lucky they cardioverted you so soon. I have been in Afib for almost 2 months now. I am on Coumadin waiting for my blood to get to the right level in order for them to cardiovert me. No, afib is no fun. I am so limited in what I can do. I am basically a couch potato these days. This is the first time for me going into Afib. What an experience.
    Hope you're enjoying your vacation !
    JoAnna

    Leave a comment:


  • Ad
    replied
    Heather,

    Glad you're converted back so easily. Did you have other instances of AF caused by some sort of stimulus? I happen to react on the most futile sometimes, but then being able to run (literally) without my heart missing a beat HCM is full of surprises!

    So far, BB's keep me 'down' in the AF field, though i have a feeling that it's coming easier, and getting more difficult to get away (say, an unwanted relative dropping by ). Anyway, so far i didn't need CV.

    Ad

    Leave a comment:


  • Linda
    replied
    Heather, Have a great vacation! I'm glad you were able to fix this quickly. Linda

    Leave a comment:


  • Largehearted
    replied
    Heather.

    Glad to hear you are back in sync. When I am in a-fib it is a very un-nerving experience. All I can do is lay around and feel lousy. Hope you stay in sync for a long time!

    Leon

    Leave a comment:


  • progers
    replied
    Heather,

    I have just been through exactly the same thing as you - my heart was jumping around 160-90 and I needed to be cardioverted 4 days later! One of my cardiologist kept saying that I would revert on my own, but I knew it wouldn't happen and I needed to be cardioverted 4 days later in the hospital where I had my myectomy.

    I cannot tolerate a-fib at all - I am debilitated completely. It is very scary. Right now I am looking into procedures to treat it (e.g. ablation etc.). I am meeting for the 2nd time with an EP who does all that stuff for atrial fibrillation, so I will keep you posted on what he says.

    Take care and enjoy your vacation.

    Paul

    Leave a comment:


  • heather
    started a topic Had a little hospital stay!!

    Had a little hospital stay!!

    Yesterday after taking my medicine (4 pills separately w/ ice cold water) my heart went into a-fib. I went to the local ER because my HR was very fast and I was light headed and profusely sweating! I got there it was 190-90, jumping around everywhere and I was in a-fib again! It's been 3 yrs. since my last occurence. I cannot tolerate a-fib at all! So, they sent me by ambulance to a bigger city two hours away w/ a heart hospital where I recently had my ICD replaced and today, they cardioverted me and monitored me for a few hours and I'm back home! I'm so glad I convereted right out of it!! We're leaving for vacation tomorrow! So, I'm going to relax and take it easy!

    Heather- 32, HCM

Today's Birthdays

Collapse

Working...
X